KS Logo here

Children's Motrin To Market Expanded OTC Pediatric Ibuprofen Line

Most Widely Recommended Pediatric Ibuprofen Celebrates Successful First Year OTC

The Maker of Children's Motrin and Children's TYLENOL Marks Another Milestone as the Leader in Children's Fever and Pain Relief



Source

PR NEWSWIRE


Forums

Health, Safety, Nutrition and Kids


Related Articles

FDA Approves Children's Advil For Over-the-Counter Use



Information and news releases furnished by the members of PR Newswire, who are responsible for their fact and content.


FORT WASHINGTON, Pa., June xx /PRNewswire/ -- The U.S. Food and Drug Administration (FDA) has cleared Children's Motrin(R) Drops (5O mg per 1.25 mL) and Junior Strength Motrin(R) Caplets (100mg) for over-the-counter (OTC) marketing. Children's Motrin is marketed by McNeil Consumer Products Company, a member of the Johnson & Johnson family of companies. These new products represent another milestone for McNeil and Children's Motrin, which is both the leading prescription end OTC ibuprofen product for children.

"Children's Motrin drops and caplets will offer parents new choices in ibuprofen therapy for children of different weights end ages," said Laura Popper, M.D., a leading New York City pediatrician and author on children's health. "It's an important benefit for parents to have a range of options available to treat their children's fever end pain."

Children's Motrin will be the only OTC pediatric ibuprofen available in liquid suspension, drops and solid dosage formulations. The product line is indicated for use in children between the ages of two to 11 years. It lasts up to eight hours to reduce fever and relieve pain due to colds, flu, sore throat, headaches and toothaches. Children's Motrin Drops provide a more accurate end convenient way to dose younger children. Junior Strength Motrin Caplets are smaller than adult medications and are an ideal choice for older children who can't swallow an adult-sized pill.

Children's Motrin -- Leading Pediatric Ibuprofen

Children's Motrin was permitted for marketing by prescription for children's fever in 1989 and has become the most widely prescribed brand of fever reducer in the category, with more than 11 million prescriptions written.

Since the product's OTC launch in October, 1995, nearly five million people have used OTC Children's Motrin Liquid Suspension for their children's fever and pain. The product is still available by prescription and continues to be the most widely prescribed and recommended pediatric ibuprofen.

Children who are allergic to aspirin should not use this product, since they may also be allergic to pediatric ibuprofen. Moreover, pediatric ibuprofen should not be taken with any other product that contains ibuprofen or any other pain reliever/fever reducer unless directed by a doctor. Parents also should not administer pediatric ibuprofen if a child is dehydrated due to continued vomiting, diarrhea, or lack of fluid intake.

Children's Motrin Liquid Suspension is currently available in food, drug and mass merchandise stores Children's Motrin Drops and Junior Strength Motrin Caplets will be available in the same outlets by August.

Children's Motrin is marketed by McNeil Consumer Products Company, which knows children's fever and pain. With its Children's TYLENOL family of products, McNeil has been a leader in the pediatric analgesic category for 35 years.

Pediatric Analgesic Leaders

Children's TYLENOL has been and continues to be the pediatric analgesic market leader and is the first choice of pediatricians and parents for safe and effective relief of children's fever and pain based on its excellent efficacy and superior safety profile. Children's Motrin, the leading prescription and OTC ibuprofen for children, provides the most comprehensive line of ibuprofen products as an alternative for tough fevers or when longer duration of action is required.

"With both Children's Motrin and Children's TYLENOL, we have been able to provide safe and effective options in a variety of formulations, to help parents relieve their children's fever and pain," said Brian Perkins, President of McNeil Consumer Products Company. "Children's Motrin came to the OTC market with an outstanding prescription heritage, and Children's TYLENOL has been. used safely OTC for 35 years. That kind of history speaks to the strong confidence and satisfaction parents and health professionals have with both products."

McNeil Consumer Products is a member of the Johnson & Johnson family of companies. McNeil makes the TYLENOL(R) line of medications, including Children's TYLENOL, and PediaCare(R) cough, cold and flu products. McNeil is based in Fort Washington, Pa.

CONTACT: Ron Schmid of McNeil Consumer Products Company, 215-233-8146; Roni Schraeder of Medisphere Communications, Inc., 212-213-4211

spacerspacerspacer


Infants | Toddlers | Preschoolers | K-12
Education | Health | Recreation | Parenting | Organizations | Store
Home | Media Info | Survey | About Us | Legal

KidSource OnLine KidSource and KidSource OnLine are trademarks of Kidsource OnLine, Inc. Copyright 2009. Other trademarks property of their respective holders.. Created: July 03, 1996 . Last modified time : April 20, 2000 .